Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 18, NWS Cleveland, OH

April 14, 20194 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 14, 2019, 4:48 PM EDT for 4 counties in Ohio. It was in force for 42 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2019, 4:48 PM EDT (20:48 UTC)
Expired
Apr 14, 2019, 5:30 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, OH, Stark County, OH, Summit County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 74 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 5:01 PM EDTTSTM WND DMG1 Nw Apple Creek, OHDAMAGE TO A BARN ON CHURCH ROAD IN WOOSTER.
Apr 14, 5:02 PM EDTTSTM WND DMG1 Nw Apple Creek, OHPOWER POLES NOW LEANING DUE TO WIND ALONG CHURCH ROAD.
Apr 14, 5:10 PM EDTTSTM WND DMGCanal Fulton, OHLARGE TREES REPORTED DOWN IN CANAL FULTON.
Apr 14, 5:15 PM EDTTSTM WND DMG1 Ssw Barberton, OHTREE DOWN ON POWER LINES.
Apr 14, 5:15 PM EDTTORNADO1 Se Canal Fulton, OHEF0 TORNADO TOUCHED DOWN AT 5:15 PM EDT 2 MILES SOUTHEAST OF CANAL FULTON. THE TORNADO TRACKED 3.6 MILES TO THE NORTHEAST BEFORE DISSIPATING JUST SOUTH OF THE NIMISILA RESERVOIR.
Apr 14, 5:26 PM EDTTSTM WND DMG2 Wnw Uniontown, OHOVER 50 TREES DOWN ON THE PROPERTY. LARGEST TREES HAD DIAMETERS OF 2.5 TO 3 FEET.
Apr 14, 5:28 PM EDTTSTM WND DMGMogadore, OHMULTIPLE TREES DOWN.
Apr 14, 5:29 PM EDTTSTM WND DMG3 Nw Hills And Dales, OHDAMAGE TO HOUSE AND DOWNED TREE.
Apr 14, 5:29 PM EDTHAIL 0.71 Nnw Green, OHREPORT FROM 2 MILES EAST OF SR 77.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 4:11 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WUUS51 KCLE 142048
SVRCLE
OHC075-151-153-169-142130-
/O.NEW.KCLE.SV.W.0018.190414T2048Z-190414T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
448 PM EDT Sun Apr 14 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Western Stark County in northeastern Ohio...
  Southern Summit County in northeastern Ohio...
  Eastern Wayne County in northeastern Ohio...
  Holmes County in northeastern Ohio...

* Until 530 PM EDT.

* At 447 PM EDT, a severe thunderstorm was located over Millersburg,
  moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Akron, Canton, Millersburg, Massillon, Barberton, Green, North
  Canton, Orrville, Berlin, Rittman, Mogadore, Walnut Creek,
  Doylestown, Hartville, Brewster, Navarre, Dalton, East Sparta,
  Killbuck and Holmesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

LAT...LON 4046 8210 4055 8209 4099 8174 4099 8169
      4106 8168 4105 8139 4099 8139 4099 8127
      4065 8136 4066 8146 4063 8167 4044 8167
TIME...MOT...LOC 2047Z 218DEG 43KT 4058 8191 

HAIL...0.75IN
WIND...60MPH
 
$$

Greenawalt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:34 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 14, 4:34 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
434 PM EDT Sun Apr 14 2019

.SYNOPSIS...
Low pressure over northern ohio will move northeast of the
region this evening and reach upstate New York by Monday
morning. Monday afternoon, high pressure will move into the
region from the south and west. Tuesday the high will build to
our southeast as low pressure moves into the central plains. A
warm front will extend east into northern Ohio. Wednesday the
front will remain stalled in the area as the low moves to Iowa.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Low pressure in southwest Ohio will move northeast through early
evening lifting a warm front north into the region. A cold front
will follow the low. Expect thunderstorms to develop late this
afternoon and early this evening central and east with light
rain likely far northwest in the cool air. Favorable cape and
shear suggest some storms may become severe with downburst winds
the most likely threat although there is a chance of tornadoes
as well. Late this evening flow will turn northwest behind the
low. Models show wrap around moisture overspreading the region
overnight and would expect light rain to persist through the
night in the wake of the low. Will continue a rain chance for
northeast OH and nwrn PA Monday morning and then dry out the
forecast for the afternoon as high pressure builds in.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The main weather maker in the short term will be a warm front
that moves into the area Tuesday and remains nearly stationary
into Wednesday before lifting slightly into northeast OH/nwrn PA
Wednesday afternoon Wednesday night. The front should lift
north Thursday as low pressure approaches from the west.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday through Saturday, low pressure will move through the
lower Great Lakes and northern Ohio Valley. High pressure will
build in for Sunday. Will have chance to likely pops much of the
area Thursday night through Saturday.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Low pressure will move northeast across northern Ohio this
afternoon. Expect mainly rain and IFR conditions across
northwest Ohio. Central and east into nwrn PA expect convection
to develop this afternoon and linger into early evening. Expect
conditions to be IFR in convection. IFR conditions with light
rain to overspread the area overnight in west to northwest flow.
Conditions improving to VFR on Monday.

OUTLOOK...Non-VFR possible Monday night into Wednesday. Monday
night winds and waves drop back below small craft criteria.

&&

.MARINE...
Will extend the coastal flood warning given current ongoing
flooding. Will also extend small craft into the evening for the
western most zone. Monday night winds and waves drop pack below
small craft levels. Current indications are that winds and waves
will remain diminished through mid week. Southerly winds will
increase to 15 to 20 knots Thursday into Friday but highest
waves will remain well offshore.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 10 PM EDT this evening for
     OHZ003-007>009.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT Monday for LEZ145>149.
     Small Craft Advisory until 10 PM EDT this evening for LEZ142.
     Small Craft Advisory until 4 PM EDT Monday for LEZ143-144.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Apr 14, 4:20 AM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
420 AM EDT Sun Apr 14 2019

OHZ003-007-008-150830-
Lucas-Ottawa-Sandusky-
420 AM EDT Sun Apr 14 2019

...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ006-017-150830-
Wood-Hancock-
420 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142-143-162-163-150830-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
420 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009-150830-
Erie-
420 AM EDT Sun Apr 14 2019

...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

There is a slight risk for severe thunderstorms today. The main
threats will be strong damaging winds, large hail, and possibly a
tornado.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-150830-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
420 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is an enhanced risk for severe thunderstorms southeast of a
line from Knox County to Wayne, Summit, Portage, and Trumbull
Counties. Otherwise, to the northwest and north of this line there is
a slight risk for severe thunderstorms.

A warm front is expected to move north of the area and the
atmosphere will become unstable and has the potential to support the
threat for strong damaging winds, large hail, and even tornadoes;
especially in the enhanced threat area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-144>149-164>169-150830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
420 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

There is a slight risk for severe thunderstorms today. Strong
thunderstorm winds and large hail are possible. There is also the
possibility for a tornadic waterspout.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 14, 4:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
425 PM EDT Sun Apr 14 2019

OHZ006-017-018-142100-
Seneca-Wood-Hancock-
425 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA...
SOUTHEASTERN WOOD AND EASTERN HANCOCK COUNTIES...

At 424 PM EDT, a strong thunderstorm was located near Findlay, moving
northeast at 50 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Findlay, Fostoria, North Baltimore, Arlington, Arcadia, Van Buren,
Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West
Millgrove, Bairdstown and Kansas.

LAT...LON 4134 8366 4129 8341 4125 8342 4125 8328
      4089 8360 4091 8374
TIME...MOT...LOC 2024Z 203DEG 42KT 4098 8362

Saunders
Local storm report, Apr 14, 4:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
443 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND GST     MARION AIRPORT          40.62N 83.07W
04/14/2019  M54 MPH          MARION             OH   ASOS

&&

THOMPSON
Local storm report, Apr 14, 4:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST      BUCYRUS AIRPORT        40.78N 82.97W
04/14/2019  M47 MPH          CRAWFORD           OH   AWOS

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:10 AM EDTLakeshore Flood WarningCLEErie, Lucas, Ottawa, Sandusky13 hr
Apr 14, 3:55 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot27 min
Apr 14, 4:12 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland50 min
Apr 14, 4:15 PM EDTTornado WarningCLECrawford, Marion, Morrow, Wyandot32 min
Apr 14, 4:25 PM EDTSpecial Weather StatementCLEHancock35 min
Apr 14, 4:39 PM EDTTornado WarningCLEHuron, Richland22 min
Apr 14, 4:59 PM EDTTornado Warning Tornado observedCLEAshland, Huron, Lorain, Medina, Richland28 min
Apr 14, 5:01 PM EDTTornado WarningCLEStark, Summit, Wayne29 min
Apr 14, 5:26 PM EDTTornado WarningCLEPortage, Stark, Summit34 min
Apr 14, 5:29 PM EDTSevere Thunderstorm WarningCLEStark31 min
Apr 14, 5:35 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina20 min
Apr 14, 5:42 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage18 min
Apr 14, 5:51 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake26 min
Apr 14, 5:55 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Portage, Trumbull50 min
Apr 14, 5:57 PM EDTSpecial Marine WarningCLE63 min
Apr 14, 5:57 PM EDTSevere Thunderstorm WarningCLEMahoning, Stark48 min
Apr 14, 6:15 PM EDTSpecial Weather StatementCLEMorrow45 min
Apr 14, 6:19 PM EDTTornado WarningCLEAshtabula, Trumbull41 min
Apr 14, 6:35 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland43 min
Apr 14, 6:42 PM EDTSevere Thunderstorm WarningCLEAshtabula78 min
Apr 14, 6:43 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull28 min
Apr 14, 6:56 PM EDTSpecial Marine WarningCLE56 min
Apr 14, 7:28 PM EDTAreal Flood AdvisoryCLEStark, Summit4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.